Oregon, 2012

High Wind in Oregon, March 16, 2012

March 16, 2012 · NWS MFR · 1 event in 1 county or zone

Another front brought high winds to the coast and ridges of southern Oregon, but only a few reports meeting warning criteria were received.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Another front brought high winds to the coast and ridges of southern Oregon, but only a few reports meeting warning criteria were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 16, 1:34 PM PST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 16, 1:34 PM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT FRI MAR 16 2012

.SHORT TERM...A RAPIDLY DEEPENING LOW IS LOCATED ABOUT 160 MILES
OFF THE SOUTHERN OREGON COAST. THIS LOW WILL CONTINUE TO DEEPEN AS
IT MOVES TOWARDS THE COAST THIS AFTERNOON. THE LOW IS FORECAST TO
PUSH INLAND THIS EVENING. MODELS ARE IN GOOD AGREEMENT WITH THE
TRACK AND INTENSITY OF THIS LOW AS IT MOVES INTO THE COAST EARLY
THIS EVENING THEN NORTHEAST. THIS LOW WILL BRING HEAVY RAIN AND
SNOW...STRONG GUSTY WINDS AND A CHANCE FOR ISOLATED THUNDERSTORMS.

PRECIPITATION WILL INCREASE DURING THE AFTERNOON AND INTO THE
EVENING ACROSS THE AREA. INITIALLY SNOW LEVELS WILL BE NEAR 4000
TO 5000 FEET. AS THE LOW MOVES NORTHEAST AND INLAND LATE THIS
EVENING THROUGH TONIGHT SNOW LEVELS WILL LOWER TO WEST SIDE VALLEY
FLOORS. ALTHOUGH PRECIPITATION DECREASES TONIGHT...WIDESPREAD
LIGHT TO MODERATE SHOWERS ARE EXPECTED ESPECIALLY FROM THE
CASCADES WEST TONIGHT INTO SATURDAY MORNING. THIS WILL BRING SOME
LOWER ELEVATION SNOW TO THE AREA. SIGNIFICANT ACCUMULATING SNOW IS
MAINLY EXPECTED ABOVE 1500 TO 2000 FEET. LOCALLY LIGHT SNOW IS
POSSIBLE DOWN TO 1000 FEET.

ISOLATED THUNDERSTORMS MAY ALSO OCCUR THIS AFTERNOON INTO THIS
EVENING OVER THE COASTAL WATERS AND INTO COASTAL AREAS AS COLD
AIR ALOFT WRAPS AROUND THE LOW AND BRINGS UNSTABLE CONDITIONS.
COLD AIR ALOFT CONTINUES TO MOVE INTO THE AREA TONIGHT INTO
SATURDAY WITH 500 MB TEMPERATURES OF -30 TO -35 DEG C MOVING OVER
THE AREA SATURDAY. THIS MAY ALLOW SOME ISOLATED THUNDERSTORMS TO
DEVELOP IN SHOWERS WITH BEST CHANCES NEAR THE COAST AND OVER THE
CASCADES. SMALL HAIL IS EXPECTED WITH THUNDERSTORMS.

THE DEEPENING LOW IS ALSO BRINGING AN INCREASING PRESSURE GRADIENT
TO THE AREA THIS AFTERNOON AND EVENING. SOUTH TO SOUTHWEST WINDS
ARE EXPECTED TO INCREASE AND BECOME GUSTY OVER THE AREA. STRONGEST
WINDS ARE EXPECTED NEAR THE COAST WHERE GUSTS OF 50 TO 60 MPH ARE
POSSIBLE AS THE LOW MOVES INLAND THIS EVENING. WINDS WILL DECREASE
TONIGHT INTO SATURDAY MORNING BEHIND THE FRONT. GUSTY WINDS UP TO
45 MPH ARE ALSO EXPECTED IN THE SHASTA VALLEY LATE THIS AFTERNOON
AND EVENING.

SHOWERS ARE EXPECTED TO DECREASE SATURDAY EVENING AND NIGHT THEN
INCREASE AGAIN SUNDAY AS AN UPPER TROUGH AXIS MOVES OVER THE
AREA. ALSO EXPECT COLD MORNING LOW TEMPERATURES SUNDAY MORNING AND
AGAIN MONDAY MORNING...AND AGRICULTURAL INTERESTS SHOULD MONITOR THE
SITUATION AS WE REFINE THE FORECAST.

.LONG TERM...THE MODELS INDICATE FLAT RIDGING DEVELOPING LATE
MONDAY INTO TUESDAY WITH FRONTS CONTINUING TO MOVE OVER THE TOP OF THE
RIDGE AND INTO THE AREA BRINGING MORE RAIN AND SNOW. THEN THE
RIDGE WEAKENS WITH A AN UPPER TROUGH DEVELOPING OFFSHORE. THIS
WILL BRING PERIODS OF STORMY WEATHER THROUGH THE END OF THE WEEK.

&&

.AVIATION....LOW PRESSURE IS RAPIDLY DEEPENING NEAR 42N/127W AND IS
EXPECTED TO GAIN MORE STRENGTH OVER THE NEXT 6-8 HOURS BEFORE
WEAKENING. THERE IS SOME QUESTION IN THE EXACT TRACK OF THE LOW
WHICH WILL RESULT IN UNCERTAINTY WITH RESPECT TO WIND DIRECTION AND
SPEED FOR KOTH. CURRENT TAF FORECAST FOR KOTH KEEP THE SOUTH WIND
COMPONENT UNTIL 8Z THEN SHIFTING SOUTHWEST TO WEST. HOWEVER THIS
COULD CHANGE...SO WATCH FOR UPDATES ON THIS.

THERE IS ALSO A CONCERN FOR LOW LEVEL TURBULENCE IN THE ROGUE VALLEY
AND EAST OF THE CASCADES THROUGH THIS EVENING. CURRENT OBSERVATIONS
OVER THE SOUTH END OF THE VALLEY AND HIGHER TERRAIN ALONG THE
SISKIYOUS SHOW STRONGER WINDS.

MVFR WITH LOCAL IFR CONDITIONS ARE EXPECTED LATE THIS AFTERNOON
THROUGH TONIGHT AS PRECIPITATION MOVES IN FROM THE SOUTHEAST.
VISIBILITIES WILL ALSO BE REDUCED IN AREAS WHERE MODERATE TO HEAVY
PRECIPITATION IS OCCURRING. CIGS MAY COME UP BRIEFLY TO VFR SATURDAY
MORNING...BUT MVFR CIGS WITH MTNS PARTLY OBSCURED WILL BE THE
DOMINATE CONDITION...ESPECIALLY IN AREAS WHERE SCATTERED
PRECIPITATION IS OCCURRING. -PETRUCELLI

&&

.MARINE...STRONG LOW PRESSURE WILL MOVE ACROSS THE SOUTHERN
WATERS LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH TO
SOUTHEAST GALES AND STEEP SEAS WILL RAPIDLY DEVELOP OVER ALL
WATERS THROUGH THE AFTERNOON. IN ADDITION...STRONG THUNDERSTORMS
ARE POSSIBLE WITH THE PASSAGE OF THE LOW. THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS TO 60
MPH. GALES WILL CONTINUE INTO THE OVERNIGHT HOURS BUT WINDS WILL
SWITCH ABRUPTLY TO WESTERLY AS THE LOW PASSES.

WINDS WILL DECREASE SATURDAY MORNING AS WEAK HIGH PRESSURE BUILDS
OVER THE WATERS. WEAK HIGH PRESSURE WILL KEEP THINGS RELATIVELY CALM
OVER THE AREA THROUGH THE REST OF THE WEEKEND. FRONTS WILL BRING
SOUTHERLY WINDS TO THE WATERS LATER MONDAY AND AGAIN ON WEDNESDAY
WITH MODERATE SEAS. -WRIGHT

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SATURDAY FOR ORZ021-022.
     FLOOD WATCH THROUGH SATURDAY MORNING FOR ORZ021>024.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
     SATURDAY ABOVE 1500 FEET FOR ORZ024.
     HIGH WIND WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH LATE
     TONIGHT FOR ORZ021-022.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
     SATURDAY ABOVE 2000 FEET FOR ORZ023.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
     SATURDAY ABOVE 2000 FEET FOR ORZ026.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
     SATURDAY ABOVE 1000 FEET FOR ORZ022.
     WINTER WEATHER ADVISORY UNTIL 11 AM PDT SATURDAY FOR ORZ025.

CA...WINTER STORM WARNING UNTIL 5 AM PDT SATURDAY ABOVE 4000 FEET FOR
     CAZ080.
     WINTER STORM WARNING UNTIL 11 PM PDT THIS EVENING ABOVE 4000
     FEET FOR CAZ082.
     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
     FOR CAZ081.
     WINTER STORM WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ083.

PZ...GALE WARNING UNTIL 5 AM PDT SATURDAY FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT SATURDAY FOR
     PZZ310-350-356-370-376.

CC
Hazardous weather outlook, Mar 16, 4:58 PM PST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
558 PM PDT FRI MAR 16 2012

ORZ022-171300-
CURRY COUNTY COAST-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 6 PM...SEE THE LATEST WIND
MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT...SEE THE LATEST FLOOD WATCH PRODUCT FOR THE
SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY IS IN EFFECT FROM 11 PM FOR ELEVATIONS
ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH 2 AM SATURDAY...SEE THE LATEST

AN FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...SEE
THE LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC DETAILS.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 11 AM
SATURDAY FOR ELEVATIONS ABOVE 1000 FEET...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ021-171300-
SOUTH CENTRAL OREGON COAST-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 6 PM...SEE THE LATEST
WIND MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH
FORK COQUILLE RIVER AT MYRTLE POINT IS IN EFFECT...SEE THE LATEST
FLOOD WARNING MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT...SEE THE LATEST FLOOD WATCH PRODUCT
FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 2 AM SATURDAY...SEE
THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH
FORK COQUILLE RIVER AT MYRTLE POINT IS IN EFFECT...SEE THE LATEST
FLOOD WARNING MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING..SEE THE
LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-171300-
CENTRAL SISKIYOU COUNTY-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WIND ADVISORY REMAINS IN EFFECT THROUGH 11 PM PDT THIS
EVENING...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-171300-
WESTERN SISKIYOU COUNTY-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 4000 FEET...SEE
THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 5 AM SATURDAY FOR
ELEVATIONS ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE
FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-171300-
SOUTH CENTRAL SISKIYOU COUNTY-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT THROUGH 11 PM FOR ELEVATIONS
ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-171300-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TONIGHT

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 11 PM...SEE THE
LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ025-171300-
EASTERN DOUGLAS COUNTY FOOTHILLS-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT...SEE THE LATEST WINTER
WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 11 AM
SATURDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-171300-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 1500 FEET IS
IN EFFECT FROM 11 PM...SEE THE LATEST WINTER WEATHER MESSAGE FOR
THE SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT...SEE THE LATEST FLOOD WATCH PRODUCT FOR
THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 1500 FEET REMAINS
IN EFFECT THROUGH 11 AM SATURDAY...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...SEE THE
LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-171300-
CENTRAL DOUGLAS COUNTY-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 2000 FEET IS IN
EFFECT 11 PM...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE
SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT...SEE THE LATEST FLOOD WATCH PRODUCT FOR
THE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 2000 FEET REMAINS
IN EFFECT THROUGH 11 AM SATURDAY...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

A FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...SEE THE
LATEST FLOOD WATCH PRODUCT FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-171300-
JACKSON COUNTY-
558 PM PDT FRI MAR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT 11 PM FOR ELEVATIONS ABOVE
2000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR ELEVATIONS ABOVE
2000 FEET THROUGH 11 AM SATURDAY...SEE THE LATEST WINTER WEATHER
MESSAGE FOR THE SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 16, 11:34 AM PST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1234 PM PDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HEAVY RAIN       2 N CAVE JUNCTION       42.19N 123.65W
03/16/2012  M2.35 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Mar 16, 2:51 PM PST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
351 PM PDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       2 WSW OBRIEN            42.06N 123.73W
03/16/2012  M3.20 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            PAST 24 HOURS.

&&

BUNKER
Local storm report, Mar 16, 3:33 PM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
433 PM PDT FRI MAR 16 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HEAVY RAIN       4 NNE TAKILMA           42.11N 123.58W
03/16/2012  M2.02 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            REPORTED BY SPOTTER JO115 EVENT DURATION
            1440 MINUTES.

&&

IRIS SYSTEM
Local storm report, Mar 16, 3:46 PM PST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
446 PM PDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HEAVY RAIN       6 SW MERLIN             42.46N 123.49W
03/16/2012  E0.80 INCH       JOSEPHINE          OR   TRAINED SPOTTER

&&

BUNKER
Local storm report, Mar 16, 3:59 PM PST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
459 PM PDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HEAVY RAIN       2 NW BROOKINGS          42.08N 124.32W
03/16/2012  M2.25 INCH       CURRY              OR   TRAINED SPOTTER

            24 HOUR AMOUNT FOR MARCH 15, 2012 ENDING AT 12AM ON THE
            16TH...

&&

BUNKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Curry County Coast

When
March 16, 5:32 PM PST to 5:37 PM PST
Where
Curry County Coast forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

A spotter 1SE Brookings reported a gust to 61 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361061.